MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
On (b)(6) 2016 a catheter was placed in the patient for a ptcd procedure.The procedure was completed successfully.On (b)(6) 2016 during a patient care visit, it was found that the hub had separated from the catheter.The catheter was replaced with another one.The patient had a favorable outcome.
 
Additional Manufacturer Narrative
Investigation/evaluation: during the course of investigation, a dimensional verification, functional test, and a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions (mi), quality control (qc), specifications and a visual inspection of the returned product was conducted.The separated catheter and 8.5fr mac-loc assembly were returned for evaluation.The visual examination found the catheter was blood stained along the entire length of the device and displayed areas of dark discoloration in several locations.It was noted the monofilament suture was not intact, and only a 6cm portion of suture was returned with the locked mac-loc assembly.The mac-loc hub also appears to have hand grip thread damage from a tool.Due to the glue applied to the adapter during the assembly process, our attempts to separate the cap from the adapter were unsuccessful during evaluation of the product.The flare of the device was noted to contain thread marks within the flare, indicating the flare likely interfaced with the cap after assembly; however, the flare should not interface with the cap threads prior to assembly.Of note, it is feasible that the product was not built to specification; however the investigation was unable to ascertain if the flare of the tubing was within specification prior to assembly within the mac-loc adapter and cap of the proximal fittings.Inherent to the nature of the assembly process, the tubing is compressed between the adapter and cap during manufacturing; which may cause permanent distortion of the material.Therefore, assessment of the products compliance to specification prior to the assembly process is difficult, if not infeasible to assess after disassembly.It was also noted during the course of the investigation that the flare contained thread marks indicative of compression within the threads of the mac-loc adapter and cap of the proximal fittings.Action has previously been taken in an effort to reduce the potential of future reports of this nature.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5939067
Report Number1820334-2016-00894
Device Sequence Number414862
Product Code GBO
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)180921(10)6221701
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2016
Supplement Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;